MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482319590
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; we were trying to tighten down a blocker.When we attempted to distract and then tighten the blocker the blocker would become cross threaded apron re tightening.I believe the tulip head of the screw became splayed.We removed the screw and replaced it and were able to finish the case.
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence.Visual, dimensional and functional analysis could not be performed as the device was not returned.No lot # was provided, so a manufacturing record review could not be performed.The root cause of the event was determined to be user error, specifically application of excessive torque and not using anti torque key on a cross threaded blocker leading to tulip splaying.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 90MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6852704
Report Number3005525032-2017-00091
Device Sequence Number656182
Product Code MNH
UDI-Device Identifier04546540598868
UDI-Public(01)04546540598868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482319590
Device Catalogue Number482319590
Device Lot NumberBO1113
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR